MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM; EXTERNAL COMPONENT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM; EXTERNAL COMPONENT
Model Number AUDIO LINK MAIN UNIT [WIRELESS RELAY MAIN UNIT]
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned to med-el hq where it will be evaluated.When available, a device failure analysis will be submitted as a follow-up report.
 
Event or Problem Description
An audiolink main unit including battery was returned with a burned usb port.No injury was reported.
 
Additional Manufacturer Narrative
Conclusions: devices investigation confirmed the presence of oxidizied and burned socket contacts on the audiolink main unit.Based on the dried liquid residues observed on the device parts, it must be assumed that the device was exposed to an excessive amount of moisture i.E.Liquid and a short circuit occurred.However, further internal testing could not reproduce the observed level of damage, namely the scenario where these short circuits might lead to a critical temperature development could not be repeated.This is a final report.
 
Event or Problem Description
An audiolink main unit including battery was returned to service and repair with a burned usb port.The event occurred without the docking station.The user also stated that liquid was spilled on the device shortly before charging.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
EXTERNAL COMPONENT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key12795850
Report Number9710014-2021-00863
Device Sequence Number5112276
Product Code MCM
UDI-Device Identifier09008737370282
UDI-Public(01)09008737370282
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberAUDIO LINK MAIN UNIT [WIRELESS RELAY MAIN UNIT]
Device Catalogue Number37028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale